Bilateral Intraoperative Floppy Iris Syndrome Associated with Silodosin Intake


ÖZCURA F. , GÜLTEKİN IRGAT S.

EURASIAN JOURNAL OF MEDICINE, cilt.52, ss.100-102, 2020 (ESCI İndekslerine Giren Dergi) identifier identifier

  • Cilt numarası: 52 Konu: 1
  • Basım Tarihi: 2020
  • Doi Numarası: 10.5152/eurasianjmed.2019.19017
  • Dergi Adı: EURASIAN JOURNAL OF MEDICINE
  • Sayfa Sayıları: ss.100-102

Özet

Intraoperative floppy iris syndrome (IFIS) is described by three characteristics: floppy iris that billows in reaction to intraocular fluid currents during phacoemulsification surgery, flaccid iris stroma that tends to prolapse through well-constructed surgical incisions, and progressive pupillary miosis despite preoperative pharmacologic dilatation. A 63-year-old man presented with decreased vision in both his eyes. Ophthalmic examination revealed bilateral nuclear cataract. He was prescribed silodosin for the management of benign prostatic hyperplasia a month ago. Consecutive cataract surgery was planned at a 2-week time interval. All features of IFIS were encountered in both eyes of the patient during phacoemulsification surgery. IFIS was successfully managed by the aid of an iris retractor, and a 20/20 final visual acuity was achieved postoperatively in both eyes of the patient. To the best of our knowledge, this is the first study about bilateral IFIS associated with silodosin intake. Ophthalmologists and urologists prescribing silodosin should be aware of this possible association.